Advertisement

An application of gaussian elimination to interpolation by generalized rational functions

  • T. Håvie
  • M. J. D. Powell
Numerical Methods
Part of the Lecture Notes in Mathematics book series (LNM, volume 1105)

Abstract

We consider the calculation of r(ξ), where ξ is a given number, and where {r(x)=p(x)/q(x); xε IR} is a generalized rational function whose coefficients should satisfy some interpolation conditions. We study a procedure that obtains r(ξ)=p(ξ)/q(ξ) by applying Gaussian elimination to remove the unknown coefficients from a system of linear equations. It is shown that the procedure breaks down only if r(ξ) or the coefficients of the rational function are not properly defined. It is proved that the intermediate equations of Gaussian elimination are related to rational interpolating functions that depend on subsets of the coefficients and data. A numerical example demonstrates the procedure.

Keywords

Rational Function Gaussian Elimination Interpolation Point Algebraic Polynomial Interpolation Condition 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Graves-Morris, P.R., Practical reliable rational interpolation, J. Inst. Math. Applic., 25 (1980), 267–286.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Håvie, T., Two algorithms for iterative interpolation and extrapolation using generalized rational functions, Math. and Comp. Report 4/83, ISBN 82-7151-056-8, University of Trondheim, 1983.Google Scholar
  3. 3.
    Larkin, F.M., Some techniques for rational interpolation, Comput. J., 10 (1967), 178–187.MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Werner, H., A reliable method for rational interpolation, in Padé Approximation and its Applications, Lecture Notes in Mathematics No. 765, ed. Wuytack, L., Springer-Verlag, Berlin, 1979.CrossRefGoogle Scholar
  5. 5.
    Wilkinson, J.H., The Algebraic Eigenvalue Problem, Oxford University Press, Oxford, 1965.zbMATHGoogle Scholar
  6. 6.
    Wuytack, L., An algorithm for rational interpolation similar to the q-d algorithm, Numer. Math., 20 (1973), 418–424.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • T. Håvie
    • 1
  • M. J. D. Powell
    • 2
  1. 1.UNIT/NTHTrondheimNorway
  2. 2.DAMTPCambridgeEngland

Personalised recommendations